New Jersey, 2011Damaging Winds in New Jersey, July 24, 2011
July 24, 2011 · NWS PHI · 3 events in 2 counties and zones
A slowly southward sinking cold front that entered northern Pennsylvania and northern New Jersey during the early afternoon of the 24th helped trigger strong thunderstorms during the afternoon and early evening of the 24th across New Jersey with isolated severe thunderstorms in the southern half of the state.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $350,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slowly southward sinking cold front that entered northern Pennsylvania and northern New Jersey during the early afternoon of the 24th helped trigger strong thunderstorms during the afternoon and early evening of the 24th across New Jersey with isolated severe thunderstorms in the southern half of the state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 24, 1:16 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 24, 1:16 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
216 PM EDT SUN JUL 24 2011
.SYNOPSIS...
A WEAK COLD FRONT IN UPSTATE NEW YORK WILL MOVE INTO AND STALL OVER
THE FORECAST AREA LATER TODAY AND TONIGHT. A STRONGER COLD FRONT
FROM THE UPPER PLAINS WILL APPROACH ON MONDAY AND MOVE ACROSS THE
AREA LATE MONDAY NIGHT. IT IS EXPECTED TO STALL TO THE SOUTH AND
THEN MOVE BACK NORTH ON THURSDAY AS A WARM FRONT. ANOTHER
OPPRESSIVE HIGH PRESSURE SYSTEM THEN BUILDS INTO THE FORECAST AREA
BEHIND IT. A COLD FRONT IS FORECAST TO APPROACH THE REGION FROM
NEW YORK STATE ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TEMPERATURES WERE GOING TO REACH, AND IN SOME CASES EXCEED, THE
FORECAST MAXIMUMS TODAY OVER ALL BUT PERHAPS THE NORTHWESTERN
ZONES. I PUT TOO MUCH EMPHASIS ON THE MORE ROBUST H925 COOLING OF
THE 00Z ECMWF WITH THE ADVANCING THERMAL TROUGH, OR I JUST RUSHED
IT ALONG (SHOULDN'T BLAME ON THE SHOES THE FAULTS OF MY FEET).
THIS REQUIRED SOME ADJUSTMENT OF TEMPERATURES. MORE IMPORTANT, THE
CONVECTIVE TEMPERATURES HAVE BEEN REACHED IN PRECISELY THE PLACE
WHERE I HAD LOWERED POPS TO SLIGHT CHANCE. WE HAVE UPPED THE POPS
IN THE SOUTHEAST CONSIDERABLY, AND WE HAVE ADDED THE MENTION OF
HEAVY RAINFALL. STORMS WERE PULSING, MOVING SLOWLY AND TAPPING
THE COPIOUS MOISTURE. THEY ALSO WERE LAYING DOWN OUTFLOWS THAT ARE
GOING TO BE TRIGGERING MORE STORMS FOR A TIME. THE POPS FURTHER
NORTHWEST EITHER REMAIN THE SAME OR HAVE BEEN TAPERED DOWN DURING
THE COURSE OF THE AFTERNOON, AS WITHOUT THE HOTTER TEMPERATURES
THE PREVIOUS THINKING SEEMED TO BE HOLDING UP.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
THERE SHOULD BE MORE OF A DROP-OFF IN CONVECTION OVERNIGHT THAN
THE LAST TWO NIGHTS AS THERE ARE NO APPARENT UPSTREAM SHORT WAVES.
WITH THE FRONT BACKING INTO OUR CWA AND A NORTH TO NORTHEAST WIND
SHIFT ANTICIPATED, MIN TEMPS SHOULD GET LOWER, BUT WE REMAINED ON
THE HIGHER SIDE OF THE STAT GUIDANCE.
WE ARE STILL PEGGING MONDAY INTO MONDAY NIGHT AS THE BEST CHANCES
FOR PRECIPITATION AND ORGANIZED CONVECTION IN OUR CWA. THE
ENTRANCE REGION OF A DEVELOPING H2.5 JET IS FORECAST TO BE IN THE
NORTHERN PART OF OUR CWA. THE LOW LEVEL THETA E RIDGE AXIS IS ALSO
FORECAST TO REMAIN IN PLACE WITH BULK SHEAR VALUES RISING TO A
RESPECTABLE 30 TO 40 KT RANGE NORTH OF THE MASON DIXON LINE. FCST
0-1 KM HELICITY VALUES ARE ALSO EXPECTED TO RISE ABOVE 100M2/S2 IN
THE NORTHERN PART OF OUR CWA. FCST MID LEVEL LAPSE RATES ARE
EXPECTED TO BE ABOUT 6.5C/KM. THIS LOOKS A BIT ROBUST THOUGH
BECAUSE THERE SHOULD BE SOME CONVECTIVE OVERTURNING WEST OF OUR
CWA. LIMITING FACTOR MAY BE CLOUDS AND AN OVERALL COOLER DAY. ONCE
AGAIN WE HAVE THE EXPECTED SPLIT IN OUR CWA OF BEST KINEMATICS
NORTH AND BEST THERMODYNAMICS SOUTH.
ON A SYNOPTIC SCALE THE MID LEVEL QVEC CONVERGENCE IS ALSO FORECAST
TO BE INCREASING INTO MON EVENING. THUS WE LEFT THE BECOMING LIKELY
POPS IN PLACE. THE FORECAST CORFIDI VECTORS BECOME QUITE LIGHT IN
OUR CWA ON MONDAY AND WITH PWATS STILL FORECAST TO AVERAGE 1.5 TO
2.0 INCHES WE WILL HAVE TO ALSO BE ALERT FOR SOME THUNDERSTORMS WITH
VERY HEAVY RAIN. WE CONTINUED TO SIDE WITH THE HIER STAT GUIDANCE
BASED ON FCST 850MB AND 925MB TEMPS. RIGHT NOW MAX TEMPS REMAIN LOW
ENOUGH THAT WE ARE NOT FORESEEING THE EXTENSION OF HEAT
ADVISORIES OR EXCESSIVE HEAT WARNINGS.
THE COLD FRONT SHOULD MOVE THROUGH OUR CWA LATE MONDAY NIGHT AND WE
ENDED POPS BY TUESDAY MORNING. THE EUROPEAN MODELS ARE NOW
INDICATING THE POSSIBILITY OF A SECONDARY FRONTAL OR TROF PASSAGE
ON TUESDAY. THIS IS NOT AN ILLOGICAL SOLUTION GIVEN HOW STUBBORN
THIS HOT AIR MASS HAS BEEN. WE ADDED POPS TO THE POCONOS, BUT
MIGHT HAVE TO GO DEEPER INTO OUR CWA IF FUTURE RUNS POOL MORE MOISTURE.
WE CONTINUED TO SIDE TOWARD THE HIER END OF STAT GUIDANCE FOR
MINS MONDAY NIGHT BECAUSE OF THE SLOWER CDFNTL PASSAGE AND ALSO ON
TUESDAY BECAUSE OF RECENT PERFORMANCE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE CLOSING PART OF JULY WILL HAVE MUCH IN COMMON WITH THE MONTH AS
A WHOLE. MORE HEAT AND HUMIDITY WILL BE ARRIVING ACROSS OUR PART OF
THE COUNTRY DURING THE MIDDLE OF NEXT WEEK AND AGAIN IT MAY STAY
UNTIL THE END OF THE MONTH.
THE UPPER RIDGE OF HIGH PRESSURE TO THE SOUTH (WHICH HAS RELAXED
DURING THE SHORTER RANGE OF THE FCST) WILL AGAIN BE BUILDING ACROSS
THE EASTERN PART OF THE COUNTRY BEHIND A DEPARTING H5 TROUGH. THE
STORM TRACK BY THE END OF THE WEEK WILL SET UP ALONG THE U.S./CANADA
LINE. MUCH OF THE PERIOD WILL BE DRY...BUT THERE WILL BE SOME
AFTERNOON AND EVENING CHC FOR SHOWERS/TSTMS THU-SAT...BUT NO LARGE
ORGANIZED SYSTEM IS FORESEEN.
HIGH TEMPERATURES ON WEDNESDAY WILL FEATURE PLENTY OF UPPER 80S
ACROSS THE NRN AREAS AND LOW 90S OVER THE METRO AREAS AND THE
DELMARVA. HIGHS WILL INCREASE BY ABOUT 5 DEGREES FROM WED THRU FRI
WHICH WILL PROBABLY BE THE WARMEST DAY OF THE PERIOD. LOWS WILL
MOSTLY BE IN THE 70S...BUT SOME MID TO UPPER 60S WILL BE ACROSS THE
NRN AREAS WED AND THU MORNINGS.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
MOSTLY VFR WEATHER IS FORECAST FOR TODAY AND TONIGHT.
MID AND HIGH CLOUDS CONTINUE TO MOVE ACROSS THE FORECAST AREA THIS
MORNING AS A WEAK BACKDOOR COLD FRONT SAGS SOUTH INTO OUR REGION.
A FEW LIGHT SHOWERS ARE CURRENTLY MOVING ACROSS OUR NORTHERN
SECTIONS, BUT ARE NOT RESTRICTING EITHER CIGS OR VSBYS. WINDS ARE
MAINLY NW 5 TO 10 KT. THEY MAY BACK A BIT THIS AFTERNOON BEFORE
VEERING TO THE NE TONIGHT. A NW FLOW AT 925 HPA MAY KEEP A SEA BREEZE
FROM PENETRATING TOO FAR INLAND...BUT A LATE DAY SEA BREEZE WAS
MENTIONED FOR KACY.
OUTLOOK...
A SOMEWHAT STRONGER COLD FRONT IS FORECAST TO CROSS OUR REGION FROM
THE WEST-NORTHWEST LATE MONDAY INTO MONDAY NIGHT. AT LEAST SCATTERED
SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THE FRONTAL
PASSAGE. HIGH PRESSURE WILL THEN MOVE IN WITH A DRIER AND LESS HOT
AIR MASS TUESDAY...AND THIS WILL DOMINATE OUR WEATHER AT LEAST
THROUGH THURSDAY WITH VFR FLYING CONDITIONS EXPECTED.
&&
.MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED TODAY...AS WELL AS
MOST OR ALL OF THIS COMING WEEK.
A BACKDOOR FRONT WILL WEAKEN AS IT MOVES INTO OUR AREA FROM THE
NORTH TODAY. A STRONGER COLD FRONT IS EXPECTED TO ARRIVE FROM
THE NORTHWEST MONDAY NIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE
EXPECTED TODAY...BUT COVERAGE MAY BE SOMEWHAT GREATER LATE MONDAY
AND MONDAY NIGHT WITH BETTER FORCING THEN.
HIGH PRESSURE WILL FOLLOW TUESDAY AND DOMINATE OUR WEATHER PATTERN
PROBABLY INTO THURSDAY.
&&
.CLIMATE...
BELOW ARE RECORD HIGH MAXIMUM AND MINIMUM TEMPERATURES FOR JULY 24TH.
PHL...97(2010) / 83 (2010)
ABE...95(1999) / 75 (2010)
ILG...97(2010) / 81 (2010)
ACY...99(2010) / 83 (2010)
MPO...91(1914) / 71 (2010)
RDG...96(2010) / 78 (2010)
TTN...98(1910) / 82 (2010)
GED...99(2010) / 79 (2010)
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
PAZ067>071.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ013-016-
020>025-027.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ015-
017>019.
DE...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ002>004.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ008-012-015-
019-020.
MARINE...NONE.
&&
SYNOPSIS...DELISI/GIGI/HEAVENER
NEAR TERM...DELISI/GIGI
SHORT TERM...GIGI
LONG TERM...O'HARA
AVIATION...RPW
MARINE...RPW
CLIMATE...GIGIHazardous weather outlook, Jul 24, 2:35 AM EST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 AM EDT SUN JUL 24 2011
NJZ001-007>010-012-014-026-PAZ054-055-060>062-250745-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-EASTERN MONMOUTH-
COASTAL OCEAN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
335 AM EDT SUN JUL 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS COULD PRODUCE SOME LOCALLY GUSTY WINDS
AND HEAVY DOWNPOURS INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE
ADDITIONAL STRONG GUSTY WINDS AND HEAVY DOWNPOURS MONDAY AFTERNOON
INTO MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002>004-MDZ008-012-015-019-020-NJZ013-016-020>025-027-250745-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
335 AM EDT SUN JUL 24 2011
...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SCATTERED THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HEAVY
DOWNPOURS INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE
ADDITIONAL STRONG GUSTY WINDS AND HEAVY DOWNPOURS MONDAY AFTERNOON
INTO MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-NJZ015-017>019-PAZ067>071-250745-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
335 AM EDT SUN JUL 24 2011
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
SCATTERED THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HEAVY
DOWNPOURS INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE
ADDITIONAL STRONG GUSTY WINDS AND HEAVY DOWNPOURS MONDAY AFTERNOON
INTO MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-250745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
335 AM EDT SUN JUL 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS COULD PRODUCE GUSTY WINDS INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE
ADDITIONAL STRONG GUSTY WINDS MONDAY AFTERNOON INTO MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 2:17 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
317 PM EDT SUN JUL 24 2011
DEZ001-NJZ016>019-027-PAZ067-068-070-071-242015-
CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-
317 PM EDT SUN JUL 24 2011
...A CLUSTER OF STRONG THUNDERSTORM WILL AFFECT BURLINGTON...
CAMDEN...CHESTER...DELAWARE...GLOUCESTER...MONTGOMERY...NEW
CASTLE...PHILADELPHIA AND SALEM COUNTIES...
AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 12 MILES EAST OF WEST CHESTER...
MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR DREXEL
HILL...ARDMORE AROUND 315 PM...LANSDOWNE...YEADON AROUND 330
PM...COLLINGSWOOD...WOODLYNNE AROUND 345 PM...GREENTREE...MARLTON
AROUND 400 PM...LEISURETOWNE AND TABERNACLE AROUND 415 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3993 7458 3956 7497 3963 7522 3992 7572
4018 7567
HAYESSpecial weather statement, Jul 24, 2:28 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
328 PM EDT SUN JUL 24 2011
DEZ003-004-242030-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
328 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF GEORGETOWN...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR GEORGETOWN...SYCAMORE AROUND 345
PM...MILLSBORO...GUMBORO AROUND 400 PM AND DAGSBORO AROUND 415 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3860 7572 3865 7571 3875 7572 3878 7571
3871 7510 3845 7531 3845 7534
HEAVENERSpecial weather statement, Jul 24, 2:30 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EDT SUN JUL 24 2011
NJZ018>020-026-027-242030-
CAMDEN NJ-COASTAL OCEAN NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
330 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON...CAMDEN AND OCEAN
COUNTIES...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES EAST OF CAMDEN...MOVING EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR PRESIDENTIAL LAKES...CHATSWORTH AROUND
345 PM...OLD HALFWAY...BAMBER LAKE AROUND 400 PM...BEACHWOOD AND
SOUTH TOMS RIVER AROUND 415 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3968 7423 3977 7503 4005 7497 4006 7495
4000 7418
HAYESLocal storm report, Jul 24, 2:31 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
331 PM EDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND DMG GEORGETOWN 38.69N 75.39W
07/24/2011 SUSSEX DE EMERGENCY MNGR
TREE ONTO HOUSE.
&&
EVENT NUMBER PHI1100407
POLocal storm report, Jul 24, 2:33 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
333 PM EDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM LIGHTNING MILTON 38.78N 75.31W
07/24/2011 SUSSEX DE EMERGENCY MNGR
THREE STRIKES. ONE EACH IN MILTON... MILLVILLE AND
GUMBORO. TIME APPROX.
&&
EVENT NUMBER PHI1100408
POSpecial weather statement, Jul 24, 2:40 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EDT SUN JUL 24 2011
DEZ003-004-242045-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
340 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF GEORGETOWN...MOVING SOUTHEAST
AT 25 MPH. THE THUNDERSTORM WILL BE NEAR MILTON AROUND 345 PM...LEWES
AROUND 400 PM...DEWEY BEACH...REHOBOTH BEACH AROUND 415 PM...BETHANY
BEACH...OCEAN VIEW AROUND 430 PM AND SOUTH BETHANY AROUND 445 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3882 7546 3893 7531 3880 7516 3879 7511
3881 7508 3878 7506 3874 7507 3865 7505
3863 7506 3860 7504 3859 7505 3852 7504
3850 7509
HEAVENERThunderstorm Wind, Burlington
- When
- July 24, 2:40 PM EST
- Where
- Burlington County, 1.56 mi SSW of Buddtown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.910, -74.713
A severe thunderstorm knocked down a couple of trees and large tree limbs in Southampton Township.
Thunderstorm Wind, Burlington
- When
- July 24, 3:15 PM EST
- Where
- Burlington County, 2.68 mi WSW of Jenkins
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 39.684, -74.576
A severe thunderstorm produced a strong wet microburst and knocked down numerous trees in Washington Township including one that fell onto a moving vehicle. The driver was not injured. The severe thunderstorm also caused the partial collapse of a couple of buildings.
Thunderstorm Wind, Cape May
- When
- July 24, 4:00 PM EST
- Where
- Cape May County, 2.15 mi SSE of West Ocean City
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $250,000
- Reported by
- Newspaper
- Coordinates
- 39.240, -74.621
A severe thunderstorm caused wind damage in Ocean City along Central and Ocean Avenues as well as along the beach. Part of the roof was torn away from the Seabreeze Apartments on Ocean Avenue. The roof of the Sun Aqua motel was also dislodged. The roof debris damaged a nearby condominium as well as the windshield of several vehicles. On Central Avenue, three homes suffered partial roof collapses and facade damage. The debris hit homes across the street. A utility pole collapsed. Wind damage also occurred to the 5th Street ballfield. On the beach itself, thirteen lifeguard stands were destroyed as they went tumbling down the beach. About a dozen beach patrol surf boats went cartwheeling down the beach also. Six were totally damaged. One was found in Strathmere. A wind gust of 66 mph was recorded within Ocean City. No serious injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, July 24, 20111 death · 1 injured · $65,000 · 65 kt wind · 7 events
- Damaging Winds and Heavy Rain in Nebraska, July 24 to 25, 2011$255,000 · 61 kt wind · 12 events
- Flash Flooding and Damaging Wind in West Virginia, July 24, 20111 injured · $123,000 · 4 events
- Damaging Winds in Kansas, July 24, 2011$135,000 · 52 kt wind · 3 events
- Damaging Winds in Iowa, July 24, 2011$79,000 · 70 kt wind · 9 events
- Flash Flooding and Damaging Winds in Ohio, July 24, 2011$69,000 · 52 kt wind · 9 events
- Flash Flooding and Lightning Strike in Colorado, July 24, 20115 injured · 3 events
- Flash Flood and Damaging Winds in North Carolina, July 24, 2011$35,000 · 50 kt wind · 13 events
- Tornadoes and Hail in Minnesota, July 24, 2011EF1 · 12 events
- Damaging Wind and Heavy Rain in Illinois, July 24, 2011$40,000 · 50 kt wind · 2 events
- Damaging Wind in Indiana, July 24, 2011$40,000 · 61 kt wind · 1 event
- Damaging Winds in Virginia, July 24, 2011$27,000 · 55 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 336394, 336401, 336410.